Pituitary ischemic apoplexy in a young woman using oral contraceptives: A case report

Junpei Kobayashi, Kotaro Miyashita, Tamiko Tamanaha, Norikata Kebayashi, Koji Iihara, Kazuyuki Nagatsuka

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)

Abstract

Estrogen is suggested to be one of the plausible risk factors for pituitary hemorrhagic apoplexy through pituitary hyperemia. We experienced a 33-year-old woman with pituitary ischemic apoplexy of a nonfunctional macroadenoma under oral contraceptive use. Our case indicates that hypercoagulable state, but not hyperemia, associated with estrogen may promote pituitary ischemic apoplexy.

Original languageEnglish
Pages (from-to)e643-e644
JournalJournal of Stroke and Cerebrovascular Diseases
Volume22
Issue number8
DOIs
Publication statusPublished - Nov 1 2013
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Surgery
  • Rehabilitation
  • Clinical Neurology
  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Pituitary ischemic apoplexy in a young woman using oral contraceptives: A case report'. Together they form a unique fingerprint.

Cite this